Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2018, 5:51 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 10, 2018, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WUUS54 KOHX 102251 SVROHX TNC021-037-102315- /O.NEW.KOHX.SV.W.0068.180610T2251Z-180610T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 551 PM CDT SUN JUN 10 2018 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Southwestern Davidson County in Middle Tennessee... Southeastern Cheatham County in Middle Tennessee... * Until 615 PM CDT. * At 551 PM CDT, a severe thunderstorm was located near Pegram, or 7 miles south of Ashland City, moving south at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Ashland City, Forest Hills, Belle Meade, Kingston Springs, Pegram, Bellevue and Bells Bend. This includes Interstate 40 between mile markers 188 and 202. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3620 8708 3623 8694 3606 8682 3605 8711 TIME...MOT...LOC 2251Z 341DEG 12KT 3618 8703 HAIL...0.88IN WIND...60MPH $$ 07
1 follow-up statement
795 WWUS54 KOHX 102307 SVSOHX Severe Weather Statement National Weather Service Nashville TN 607 PM CDT SUN JUN 10 2018 TNC021-037-102315- /O.CON.KOHX.SV.W.0068.000000T0000Z-180610T2315Z/ Davidson TN-Cheatham TN- 607 PM CDT SUN JUN 10 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHWESTERN DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES... At 607 PM CDT, a severe thunderstorm was located near Pegram, or 10 miles south of Ashland City, moving south at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Kingston Springs, Pegram and Bellevue. This includes Interstate 40 between mile markers 188 and 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3619 8708 3621 8695 3606 8687 3605 8711 TIME...MOT...LOC 2307Z 341DEG 12KT 3613 8701 HAIL...0.88IN WIND...60MPH $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:44 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 10, 2:44 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 244 PM CDT Sun Jun 10 2018 .DISCUSSION... At mid afternoon, scattered thunderstorms had developed, mainly along an outflow boundary from this morning's convective system. The thunderstorms were located just west of I-65. Look for additional scattered thunderstorm development late afternoon and early evening across the area as the main mesoscale boundary dissipates and other small scale boundaries interact. Some of the thunderstorms will produce heavy downpours, frequent lightning, and gusty winds. A couple of the storms could briefly approach severe levels. Most of the showers and thunderstorms will die off with sunset, although a few may linger into the late night east of I-65. Otherwise, it will continue to be quite muggy. For this week, a large ridge will remain in place over the central states. This ridge will help keep Mid Tn very warm and humid through the week. Mid Tn will be on the fringe of the ridge through midweek with enough instability and occasional weak disturbances to produce scattered showers and thunderstorms each day, mainly in the afternoon and evening. The severe potential looks low, but as usual, a couple of storms could be briefly, locally severe each day. Looking ahead to late week, the ridge will expand eastward toward Tn. Temps will edge upward as thunderstorm chances lessen. Early week highs will be in the mid 80s to lower 90s, pushing to the upper 80s to mid 90s by the weekend. Lows will be in the mid 60s to around 70 early week, then upper 60s to lower 70s by the weekend. Rain chances will be mainly in he 30-50 percent range through midweek, dropping to 20-30 percent by the weekend. Yucky summer humidity will be locked in through the week with dew points in the mid 60s to lower 70s. && .AVIATION... 18Z TAF DISCUSSION. VFR. MCV that brought rain and storms to BNA/MQY this morning now bringing rain to CSV. Additional -SHRA/-TSRA likely to pop up this afternoon along a differential heating boundary east of CKV, and a line of scattered -SHRA/-TSRA is moving southward in KY. All of this warrants a VCSH at CKV and VCTS at BNA/MQY this afternoon. Activity expected to diminish after sunset. Light south to west winds anticipated through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 91 72 90 71 / 30 30 20 50 40 Clarksville 70 90 71 89 71 / 30 20 20 50 40 Crossville 66 84 66 83 67 / 30 30 20 50 40 Columbia 69 90 70 89 69 / 30 30 20 50 40 Lawrenceburg 68 89 69 88 68 / 30 30 20 50 40 Waverly 70 90 71 90 70 / 20 20 20 50 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Jun 10, 5:04 AM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Sun Jun 10 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-111015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 10, 2:56 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
256 PM CDT SUN JUN 10 2018
TNZ007>009-029-102100-
Robertson TN-Trousdale TN-Sumner TN-Macon TN-
256 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER...WESTERN MACON...
NORTHWESTERN TROUSDALE AND NORTHEASTERN ROBERTSON COUNTIES UNTIL 400
PM CDT...
At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Orlinda to near Westmoreland. Movement was
south at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gallatin, Hartsville, White House, Westmoreland, Cross Plains,
Portland, Orlinda, Mitchellville, Cottontown, Bethpage, Oak Grove and
Black Jack.
LAT...LON 3664 8613 3637 8609 3645 8680 3665 8683
3665 8659 3663 8656 3665 8651 3665 8645
TIME...MOT...LOC 1955Z 338DEG 9KT 3669 8673 3660 8620
ShamburgerSpecial weather statement, Jun 10, 3:14 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
314 PM CDT SUN JUN 10 2018
TNZ061-075-102100-
Bedford TN-Marshall TN-
314 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lewisburg to 11 miles east of Pulaski.
Movement was east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Shelbyville, Lewisburg, Belfast and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3526 8683 3555 8671 3554 8647 3535 8653
3536 8654 3536 8655 3537 8657 3537 8660
3533 8660 3532 8664 3531 8665 3532 8666
3531 8668 3525 8675
TIME...MOT...LOC 2014Z 286DEG 15KT 3549 8674 3523 8683
ShamburgerLocal storm report, Jun 10, 3:20 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM TSTM WND DMG 1 SE CRIEVE HALL 36.06N 86.75W
06/10/2018 DAVIDSON TN TRAINED SPOTTER
TREE SNAPPED IN ELLINGTON AGRICULTURAL CENTER. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1800110
SHAMBURGERSpecial weather statement, Jun 10, 4:00 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
400 PM CDT SUN JUN 10 2018
TNZ007-008-027-028-102145-
Robertson TN-Davidson TN-Wilson TN-Sumner TN-
400 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...SUMNER...
NORTHWESTERN WILSON AND SOUTHEASTERN ROBERTSON COUNTIES UNTIL 445 PM
CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
White House, moving south at 15 mph. Another strong thunderstorm was
near Nashville International Airport, but was nearly stationary.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Gallatin, Lebanon, Madison, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Lakewood, Cross Plains,
Hermitage, Rural Hill, Belinda City, Old Hickory, Bledsoe Creek State
Park, Cottontown and Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3636 8627 3636 8628 3635 8628 3633 8626
3631 8627 3630 8626 3632 8625 3617 8616
3607 8673 3652 8672 3655 8638
TIME...MOT...LOC 2059Z 342DEG 15KT 3642 8655
ShamburgerLocal storm report, Jun 10, 4:21 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG PORTLAND 36.59N 86.52W
06/10/2018 SUMNER TN 911 CALL CENTER
DISPATCH REPORTS SEVERAL TREES AND POWERLINES DOWN
ACROSS THE COUNTY; ESPECIALLY NORTH AND AROUND THE
PORTLAND AREA.
&&
EVENT NUMBER OHX1800111
MACDONALDSpecial weather statement, Jun 10, 5:43 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Nashville TN 543 PM CDT SUN JUN 10 2018 TNZ026-027-102315- Davidson TN-Cheatham TN- 543 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near Ashland City, moving south at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ashland City, Belle Meade, Kingston Springs, Pegram and Bells Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3624 8708 3625 8691 3610 8682 3608 8709 TIME...MOT...LOC 2243Z 341DEG 12KT 3620 8699 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:21 AM CDT | Special Weather Statement | OHX | Williamson | 39 min |
| Jun 10, 8:54 AM CDT | Special Weather Statement | OHX | Wilson | 66 min |
| Jun 10, 9:32 AM CDT | Special Weather Statement | OHX | Coffee | 28 min |
| Jun 10, 9:45 AM CDT | Areal Flood Advisory | OHX | Rutherford, Wilson | 2 hr |
| Jun 10, 10:47 AM CDT | Areal Flood Advisory | OHX | Rutherford | 3 hr |
| Jun 10, 2:41 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 64 min |
| Jun 10, 2:56 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 64 min |
| Jun 10, 3:14 PM CDT | Special Weather Statement | OHX | Marshall | 46 min |
| Jun 10, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 32 min |
| Jun 10, 4:00 PM CDT | Special Weather Statement | OHX | Sumner, Wilson | 45 min |
| Jun 10, 5:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| Jun 10, 6:09 PM CDT | Special Weather Statement | OHX | Cheatham | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.